MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM930060
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(6).The initial reporter email address is not reported / available.[conclusion]: the healthcare professional reported that during a major aortopulmonary collateral artery (mapca) coil embolization procedure, an approach was made from the right femoral artery with a 4f sheath.An angio catheter was advanced toward the left internal thoracic artery.A concomitant prowler select lpes microcatheter was inserted into the patient and advanced toward a shunt.Coil embolization began.After several coils were implanted, the 3.00mm x 6.00cm galaxy g3 mini coil (glm930060 / 30409529) was used.The physician pressed the sheath introducer against the hub of the microcatheter and inserted the delivery wire but the coil was not able to be advanced.The system was flushed and the physician made another attempt to advance the coil but the same issue continued.The delivery wire was stuck at the same part.The coil was replaced and the procedure continued.Several coils were implanted and another coil, a 2.00mm x 6.00cm galaxy g3 mini coil (glm920060 / 30386752) was used but the same issue was encountered.Excessive force was not used.A replacement coil was used without issue and the procedure continued.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3.00mm x 6.00cm galaxy g3 mini coil was received contained in a pouch.The device underwent visual inspection.The marker band was found at 41cm from the hub; this is within specification.The device positioning unit (dpu) was observed protruding from the introducer and the embolic coil was inside the introducer in kinked condition.No additional damages were noted during the visual inspection.Microscopic inspection was performed; the embolic coil was confirmed inside the introducer in kinked condition.Functional evaluation could not be conducted due to the dpu protruding from the introducer and with the embolic coil in kinked condition inside the introducer.A review of manufacturing documentation associated with this lot (30409529) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the 3.00mm x 6.00cm galaxy g3 mini coil was used but the coil was not able to be advanced.The device was received and during inspection, it was observed that the dpu was protruding from the introducer and the embolic coil was kinked inside the introducer.Based on the observed condition of the returned device, the reported issue related to the complaint device not able to be advanced was confirmed.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following cautions: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism or clear tab is unlocked and pulled out from the resheathing tool approximately 1in.(2-3cm).If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instruction for the device to prevent such issue as kink from occurring.The kinked condition of the coil was not originally reported in the complaint; however, the coil was impeded in the introducer.It is likely that the embolic coil became kinked during the advancement attempt where force may have inadvertently been applied and may have caused the coil to kink as was observed during the microscopic inspection of the device.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3.00mm x 6.00cm galaxy g3 mini coil left the manufacturing facility with the embolic coil in the kinked condition that was observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the condition observed on the returned coil was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a major aortopulmonary collateral artery (mapca) coil embolization procedure, an approach was made from the right femoral artery with a 4f sheath.An angio catheter was advanced toward the left internal thoracic artery.A concomitant prowler select lpes microcatheter was inserted into the patient and advanced toward a shunt.Coil embolization began.After several coils were implanted, the 3.00mm x 6.00cm galaxy g3 mini coil (glm930060 / 30409529) was used.The physician pressed the sheath introducer against the hub of the microcatheter and inserted the delivery wire but the coil was not able to be advanced.The system was flushed and the physician made another attempt to advance the coil but the same issue continued.The delivery wire was stuck at the same part.The coil was replaced and the procedure continued.Several coils were implanted and another coil, a 2.00mm x 6.00cm galaxy g3 mini coil (glm920060 / 30386752) was used but the same issue was encountered.Excessive force was not used.A replacement coil was used without issue and the procedure continued.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation.During the microscopic inspection of the returned device, the embolic coil was observed kinked.Based on the product analysis on (b)(6) 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
GALAXY G3 MINI 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11844438
Report Number3008114965-2021-00202
Device Sequence Number3660951
Product Code KRD
UDI-Device Identifier10886704080336
UDI-Public10886704080336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberGLM930060
Device Catalogue NumberGLM930060
Device Lot Number30409529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 MINI 2MM X 6CM; MICROCATHETER